Thunderstorm Wind, Collier
- When
- February 22, 8:50 PM EST
- Where
- Collier County, Naples
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 26.133, -81.800
Two trees were blown down in the city of Naples.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 22, 2:45 PM EST, 6 hours 5 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
245 PM EST SAT FEB 22 2003
.SHORT RANGE...TONIGHT THROUGH MONDAY NIGHT...
MAIN CONCERN FOR THIS FORECAST PACKAGE IS LINE OF THUNDERSTORMS
EXPECTED TO MOVE ACROSS CWA TONIGHT. ANALYSIS OF SURFACE AND UPR AIR
DATA ALONG WITH GUIDANCE SHOWS UPR LVL JET OF BETTER THAN 100 KNOTS
REMAINING NORTH OF THE AREA TONIGHT. LOW LVL JET AHEAD OF THE LINE
IS EXPECTED TO BE MOSTLY IN THE 30 TO 40 KNOTS RANGE WITH HELICITIES
GENERALLY EXPECTED TO REMAIN BELOW 100 AND LOW LVL WIND FLOW CLOSE
TO UNIDIRECTIONAL ACROSS CWA. ANALYSIS OF CAPE AND CROSS SECTIONAL
DISTRIBUTION OF THETA E SHOWS MOSTLY MODERATE INSTABILITY AT BEST
FOR TONIGHT AHEAD OF THE LINE. THIS ALL SPELLS LINE OF THUNDERSTORMS
MOVING ACROSS THE CWA TONIGHT WITH STRONGEST THUNDERSTORMS CONFINED
MOSTLY TO THE NW ZONES. ALTHOUGH SHOULD NOT RULE OUT SOME ISOLATED
SEVERE WEATHER...THIS SHOULD REMAIN CONFINED TO AREAS NORTH OF THE
CWA. THE LINE OF THUNDERSTORMS SHOULD START TO ENTER THE NW PORTION
OF THE CWA LATE THIS EVENING AND MOVE ACROSS THE SE METRO AREAS
BEFORE SUNRISE.
BEHIND THE LINE COLD FRONT WILL MOVE ACROSS CWA TONIGHT CLEARING THE
SE METRO AREAS AROUND SUNRISE. SHALLOW RIDGE OF HIGH PRESSURE WILL
QUICKLY BUILD BEHIND THE FRONT SUNDAY EXITING EAST OF FL BY MONDAY
AS ANOTHER FRONT MOVES NORTH OF THE AREA ACROSS THE MID ATLANTIC
STATES MONDAY AND TUESDAY.
.EXTENDED...TUESDAY THROUGH SATURDAY...
BEHIND SECONDARY FRONT MOVING NORTH OF THE AREA EARLY IN THE WEEK...
DRIER AIR MASS WILL BE REINFORCED ACROSS THE CWA AS STRONGER HIGH
PRESSURE RIDGE BUILDS FROM THE NORTH INTO THE SE THROUGH TUESDAY AND
WEDNESDAY. BY THE END OF THE WEEK THE RIDGE WILL BE OVER THE
ATLANTIC WITH THE NEXT FRONTAL SYSTEM POTENTIALLY AFFECTING THE CWA
BY EARLY NEXT WEEKEND. FOR NOW...WILL FORECAST DRY CONDITIONS
THROUGH THE EXTENDED AND THROW IN SLIGHT CHC POPS FOR NEXT FRIDAY AND
SATURDAY.
.MARINE...
WILL MAINTAIN SCA FOR GULF AND ATLANTIC WATERS TONIGHT DUE TO WIND
AND SEAS AND CAUTION FOR THE LAKE. WINDS SHOULD QUICKLY COME DOWN
TOMORROW DUE TO WEAK PRESSURE SYSTEM FOLLOWING THE FRONT.
HOWEVER...SCA WILL VERY LIKELY CONTINUE INTO TOMORROW DUE TO SEAS
PARTICULARLY ACROSS THE GULF STREAM WATERS. BEYOND THE
WEEKEND...WINDS WILL GENERALLY REMAIN BELOW 15 KNOTS ACROSS THE AREA
THROUGH THE EXTENDED FORECAST PERIOD.
.FIRE...
RED FLAG WARNING REMAINS IN EFFECT FOR ALL ZONES DUE TO HIGH
DISPERSION VALUES THIS AFTERNOON. BEYOND TODAY...DUE TO SHALLOW AND
QUICKLY MOVING HIGH BEHIND FRONT...NOT MUCH OF SIGNIFICANT AIR MASS
CHANGE BEHIND IT AND WITH THAT RH VALUES SHOULD REMAIN ABOVE
CRITICAL LEVELS. THEREFORE NO HIGHLIGHTS EXPECTED AT THIS TIME.
PRELIM NUMBERS
PBI UB 065/076 062/079 064 5691000
FLL BB 069/077 064/080 066 5683000
MIA BB 070/077 064/081 066 5683000
APF UB 064/075 057/077 062 5691000=
.MIA...SCA ATLANTIC AND GULF OF MEXICO WATERS...
...RED FLAG WARNING ALL OF SOUTH FLORIDA THIS AFTERNOON...
PS/RHFLZ063-066>075-230400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL...UPDATE... 610 PM EST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT ...SCATTERED STRONG THUNDERSTORMS ACROSS SOUTH FLORIDA TONIGHT... A COLD FRONT WILL MOVE SOUTH OVER THE FLORIDA PENINSULA TONIGHT. A SQUALL LINE OUT AHEAD OF THE FRONT WILL MOVE DOWN THE PENINSULA AND INTO SOUTH FLORIDA BEGINNING BY MID EVENING. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL LIKELY REACH THE SOUTHERN TIP OF THE STATE AROUND SUNRISE SUNDAY MORNING. ALTHOUGH MOST OF THE DYNAMICAL ENERGY NECESSARY TO PRODUCE SEVERE WEATHER WILL BE WELL NORTH OF THE AREA BY THAT TIME, SOME THUNDERSTORMS MAY BECOME STRONG WITH STRONG WINDS POSSIBLE ALONG THE LEADING EDGE OF THE SQUALL LINE OR IN ISOLATED STORMS THAT FORM IN THE WARM MOIST AIR OUT AHEAD OF THE LINE. ADDITIONAL INFORMATIONAL AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AS SOME STRONG THUNDERSTORMS PRECEDING THE COLD FRONT ARE EXPECTED TO MOVE INTO SOUTH FLORIDA. STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Miami radar (KAMX), 150 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were blown down in the city of Naples.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339859.